Endometriosis and I:
Therapies I've Used...and what I think of them!
Last updated: April 6, 2000
The Natural Way
Birth Hormone Control Pills
Depro Provera Injections
BACK TO TOP OF PAGE
- What is the Natural Way?
- What I consider to be the Natural way is exactly what is sounds like - Natural. By no means is it extreamly natural, meaning no medications at all. When you have a disease that is hormonre sensitive like Endo, you don't fool around unperscibing yourself to see if you can do with out medications.
What I do to control my endo naturally:
- Eat healthy:
- Take meds to the "T":
- Talk about it!:
- What is it and how is it given?
- Lupron is a synthetic hormone. It stops the production of estrogen, which makes it a prime candidate for a therapy for Endometriosis.
- Lupron is given in a shot form, once a month, for 6 months (give or take). It is normally given in the hip area, so it doesn't hurt too much if you have hips...which if you don't now, you wil have them after you take Lupron.
- What happens when you receive Lupron?
- Your body goes into a state of temporary menopaus, aka: psuedomenopause. After the first shot you shouldn't feel any of the side effects, but soon after your second shot you will. Your periods stop and you no longer ovulate. If your bodily functions resumse while your on Lupron, talk to your doctor immediatly!
- What are the side effects?
- Tell your doctor about all side effects you're experiencing!
- Hot Flashes! This is the most common and most aggrevating of them all! Just dress in layers so you can: take it off when your hot, then put it back on when your not. They come and go whenever they please, so be prepared!
- Weight gain, which is attributed to the nonexsistance of estrogen in your body. Your appitite increases dramatically and your metabolism takes a small dive into the deep end. Needless to say, I gained 10 pounds the third month. Can I hear a, "YIKES!"?
- Insomnia Sleep, during a 24 hour period, usually equals 3-4 hours...no @#$*! I usaully get to bed around 3 am and wake up before God, around 5 or 6 am. And the funny thing is...I'm not tired during the day. In fact I'm totaly wired up! I bounce off the walls all day long. I have no idea where this energy is coming from, since I'm only getting 3-4 hours of sleep a day. At least I can get all my reading done for my classes this way!
- Dehydration Drink tons of water, so you don't feel dehydrated all the time. Just keep a water bottle with you at all times for the ORAL driness. You'll probably wake up all night long, every hour on the hour, dehydrated more then ever! As far as the Vaginal driness goes, ask your doctor for some samples of lubricants so sex is not too uncomfratable. K-Jelly is good since it has no estrogen in it.
- Mood Swings After each shot there is a period when I could not stand anything, for no reason at all of course. It's just the hormones talking. Tell your family and friends to just deal with it/you for the time being. You'll be back to normal in a while (if there is such a thing as normal). Some women can experience derpression, so be aware and careful of this.
- Bone Loss. If you continue to take Lupron for more than the recommended 6 months, or if you are in risk of ostioperosis, then this is a major concern. The medication is calcium absorbing, so you should lift weights and exercise regularly to avoid any damage to your bones and muscles. Join a gym and lift weights. You'll feel great. Also, Viactiv is a great Calcium sup, and it tastes like candy... :)
- Decreased Libido. This means: dercreased desire in anything sexual. Sex just doesn't even cross your mind. Not even cuddling. This will start to happen soon after the 2nd to 3rd shot, or sooner.Just explain to your partner that this will happen no matter what. He may feel fustrated when you don't even seem to care that you two haven't, you know, for quite a long time. Just tell him its your homones, or a lack of them, that is making you unconcerned. If he's understanding that's great! But keep in mind that men are men and that some relationships have fallen apart because of this side effect. :(
this is not at all a complete list of side effects. As time goes on I'll find more info and keep you informed!
BACK TO TOP OF PAGE
- Is it worth it?
- My Lupron Diary...
Aside form the side effets and the once-a-month shot, so far Lupron has worked well-good for me. I say this because the effects of menopause, i.e. my periods stopping, I got almost imediate releif from the pain I got when I menestrated. But on the flop side, the Hot Flashes started at the same time! I was not prepared for the sleepless nights of taking the covers off, pulling the covers on again, off again, on again.... I just about went crazy!
So my doctor gave me an estogen patch, to see if that would help with the hot flashes. And it did! But it also made the endo act up again. So I just said, "The hell with it", and decided to try to handel the hot flashes. I dress in layers every day to strip down when the hot flashes come.
So far I've been pleased with Lupron. I did gain 10 pounds during the 3rd month, which upset me, to say the least. So, knowing that the medication is in fact calcium absorbing, I joined a gym to work out and build up strength. I also take 1500mg of calcium per day to fight ostioperosis. (This is not the recommended amount at all! I cannot drink milk or eat dairy products, so I have to take more than the usual).
Take it from me! I'm 21 and it's not easy to go through menopause at this age! I'm still in college and have a relationship going. He's understanding and very supportive. I'm positive that if your relationship can survive menopause, it can survive just about anything! As far as college goes, it's been a lot easier to handel my classes (and actually attend them) because I'm not in pain all the time. I did experience the same constant pain from the endo during midterms, but if you can find a way to handel your stress, your good to go.
BUT there is such a thing